Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Representing ergodic flows as flows built under functions with finite range


Author: Robin Fellgett
Journal: Proc. Amer. Math. Soc. 74 (1979), 105-108
MSC: Primary 28D10
DOI: https://doi.org/10.1090/S0002-9939-1979-0521881-6
MathSciNet review: 521881
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown, using a result of Rudolph, that any cross-section of an ergodic flow whose return-time function is bounded and bounded away from zero is isomorphic to a cross-section whose return-time function has finite range. A weaker result holds if the boundedness conditions are removed.


References [Enhancements On Off] (What's this?)

  • [1] V. A. Rohlin, Selected topics in the metric theory of dynamical systems, Uspehi Mat. Nauk 4 (1949), 57-128 = Amer. Math. Soc. Transl. (2) 49 (1966), 171-240. MR 0030710 (11:40b)
  • [2] W. Ambrose, Representation of ergodic flows, Ann. of Math. 42 (1941), 723-739. MR 0004730 (3:52c)
  • [3] W. Ambrose and S. Kakutani, Structure and continuity of measurable flows, Duke Math. J. 9 (1942), 25-42. MR 0005800 (3:210f)
  • [4] D. Rudolph, A 2-valued step coding for ergodic flows, Math. Z. 150 (1976), 201-220. MR 0414825 (54:2917)
  • [5] S. Kakutani, Induced measure preserving transformations, Proc. Imp. Acad. Tokyo 19 (1943), 635-641. MR 0014222 (7:255f)
  • [6] B. M. Gurevič, Construction of increasing partitions for special flows, Teor. Verojatnost. i Primenen. 10 (1965), 693-712 = Theor. Probability Appl. 10 (1965), 627-645. MR 0212159 (35:3034)
  • [7] W. Parry, Cocycles and velocity changes, J. London Math. Soc. 5 (1972), 511-516. MR 0320276 (47:8815)
  • [8] N. Friedman, Introduction to ergodic theory, Van Nostrand, Princeton, N. J., 1970. MR 0435350 (55:8310)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28D10

Retrieve articles in all journals with MSC: 28D10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0521881-6
Keywords: Ergodic flow, flow built under a function, cohomologous functions, time change
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society